# SDR 2022FA0000422

- Difficulty date: July 18, 2022
- Submitted: August 2, 2022
- Operation: General aviation
- Aircraft: N7933N
- Make and model: Piper PA 28-180
- Aircraft serial: 285344
- Aircraft time: 6,300 hours
- Engine: Lyc O360A4A
- Engine time: 30 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV103878
- Part serial: AV51782304
- Condition: Inaccurate
- Location: Zone 400
- Part time: 30 hours
- Component: Engine, Lyc
- Component part number: O360A4A
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FACTORY OVERHAULED ENGINE INSTALLED IN AIRFRAME. PERFORMANCE WAS NORMAL, BUT NOTED THAT CARBURETOR WAS DIFFICULT TO SET AND MAINTAIN LEAN CUTOFF RISE IN RPM DURING SHUTDOWN. SINCE IT DIDN'T AFFECT FLIGHT PERFORMANCE, AIRCRAFT RELEASED TO SEE IF CONDITION WOULD IMPROVE WITH MORE TIME TO ALLOW ENGINE TO BREAK IN. AIRCRAFT IS HIGHLY INSTRUMENTED WITH MVP50 ENGINE ANALYZER WITH DIGITAL RECORDING. CARBURETOR SENT TO MANUFACTURER AVSTAR FOR WARRANTY , THEIR ANALYSIS SAYS NO FAULT FOUND. WE HAVE COMPLIED WITH LYCOMING SL 253C AND OPENED A SERVICE REPORT #24958  WITH LYCOMING, WHO ACKNOWLEDGED THIS AS A KNOWN ISSUE SEEN BEFORE. WE ALSO COMPLIED WITH AVSTAR CARBURETOR IDLE MIXTURE ADJUSTMENT PROCEDURES CONTAINED IN AVSTAR AFS-SIL-03, BUT RESULTS VARY, YOU SET LEAN CUTOFF RISE TO APPROXIMATELY 30 RPM, AND NEXT DAY YOU GET ZERO LEAN RISE. CARBURETOR APPEARS TO HAVE INTERNAL BYPASS. A MARVEL SCHEBLER CARBURETOR WAS INSTALLED FROM PREVIOUSLY INSTALLED ENGINE, AND RESULTS ARE NORMAL AND STAY STABLE.
